Subutex overdose symptoms occur when a person takes too much Subutex at one time or over a short period of time. People with severe overdose symptoms should go to a hospital immediately for emergency care. “Subutex overdose symptoms occur when a person takes too much Subutex at one time…”
Did You Know?Subutex was approved for the treatment of opioid dependency, but was taken off of the market in 2011, according to SAMHSA.
How does Subutex Work?
Subutex is normally used in the first days of opiate dependency treatment. It can help eliminate withdrawal symptoms from stronger opioid drugs. After the initial few days of treatment, the medication is sometimes used for maintenance care. Subutex is less controlled than methadone, another opiate treatment, so patients are more likely to be able to take the medication home. There is also a lower potential for abuse, according to the FDA. The FDA also states that the dangers of overdoses are lower for those taking Subutex and Suboxone.
Subutex is prescribed as a dissolvable tablet. Normal side effects include some cold symptoms, headaches and nausea, among others. The drug is a depressant, so it can be dangerous when combined with other depressants, like alcohol. Subutex should not be crushed and injected at any time. Doing so can cause dangerous side effects, symptoms of withdrawal, and can potentially cause an overdose when taken in large quantities.
Did You Know?Subutex is often used with Suboxone during maintenance treatments.
Common Signs of an Overdose
Subutex is an opioid partial agonist-antagonist. This medication helps prevent withdrawal symptoms from opioid drugs, so it is commonly used in opiate withdrawal and treatment facilities. Although they aren’t common, overdoses can occur with this medication. This medication is not monitored as closely as methadone is in clinics, and it can be prescribed by a family physician. Because of this, overdoses can happen accidentally. Subutex overdose symptoms include:
- Pinpoint pupils
- Extreme drowsiness
- Blurred vision
- Slow breathing
“Doctors in the ER can help prevent serious conditions with the use of activated charcoal to soak up the medication from the stomach.” If a patient is not breathing and has taken a large dose of Subutex, call 911 or your local emergency services immediately. Doctors in the ER can help prevent serious conditions with the use of activated charcoal to soak up the medication from the stomach, and by using other antidotes.
Did You Know?These medications can be a target for street drug users since they contain opioids.
People who take Subutex may have abused opioids in the past, as the drug used to be regularly used to treat addictions to hard drugs that have an opiate base. Because this drug contains an opioid, it does have the potential for abuse in the same way as other opiates. If you suspect that your friend or family member is abusing this medication, it is important to have them seek help immediately. Inpatient and outpatient clinics are available that can help patients eliminate opioid dependency.
Did You Know?Subutex was the first treatment of opiate addiction or dependence that could be prescribed by a doctor.
Taking Preventative Steps
Subutex overdose symptoms occur when too much of the drug is in the body. It is important to monitor patients taking the medication if there is a risk for abuse. Double doses should not be taken if the medication is missed at its regular time, and taking the medication twice can cause symptoms of overdose and withdrawal.